Q. My period is delayed with stomach bloating after an emergency contraceptive pill. Should I be concerned?

Answered by
Dr. Lorena Zijaj
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Dec 11, 2020

Hello doctor,

I am a 26-year-old female. I had unprotected sex with my partner. I immediately took emergency contraceptive pills within three hours of unprotected sex, and 10 days later, I had a period like bleeding, which lasted for five to seven days. I have a period cycle of 30 days. Sometimes earlier and sometimes a few days late. Last month my period came one or two days later than the expected date and lasted for three days, and for this month, I was expecting it yesterday, but I still did not have my period. But I can feel stomach bloating and slight cramps. I do have the white discharge, and one time I saw a tiny drop of blood along with it. I have also been under a lot of stress worrying about whether I got pregnant or not. Please help.

#

Hello,

Welcome to icliniq.com.

The irregular bleeding is caused by a high dose of progesterone in emergency pills. So the fact that you experience bleeding ten days after pills shows that pills have worked. You may experience a delay in period this month.

Thank you doctor,

So there are no possibilities of me being pregnant. Also, please tell me what the difference between period bleeding and pregnancy bleeding is.

#

Hello,

Welcome back to icliniq.com.

Based on what you have prescribed, I think you are not pregnant.

The menstrual bleeding is red and a larger amount. Implantation bleeding is like dark vaginal discharge like spots, and it is in a small amount. It happens after five weeks of gestation.

Thank you doctor,

Does the implantation bleeding happen only once or every once a month during the whole pregnancy period?

#

Hello,

Welcome back to icliniq.com.

It happens only in the early weeks of gestation until eight weeks.


Was this answer helpful?

 | 


Related Questions:
I am getting acne along the jawline and cheeks. Is that due to hormonal changes?

.. the jawline and lower face can indeed be an indicator of hormonal imbalance. Do you have any menstrual irregularities, or facial hair growth or recent weight gain? I would appreciate if you send me the photograph to assess the severity and nature ...   Read full

The change in the size of the mole is due to the hormonal changes that occur during pregnancy.

.. noted your history and concerns. What you currently are experiencing is activity in the form of an increase in size, and inflammation of a nevus or mole. The reason for this is pregnancy. As you must be aware, there are hormonal changes in pregnan...   Read full

Could delayed periods be a sign of early onset of menopause?

.. have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a mo...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.